June  2013, 3(2): 185-208. doi: 10.3934/mcrf.2013.3.185

Time optimal control for a nonholonomic system with state constraint

1. 

Université de Lorraine, Institut Elie Cartan de Lorraine, UMR 7502, Vandoeuvre-lès-Nancy, F-54506, France, France

Received  June 2012 Revised  December 2012 Published  March 2013

The aim of this paper is to tackle the time optimal controllability of an $(n+1)$-dimensional nonholonomic integrator. In the optimal control problem we consider, the state variables are subject to a bound constraint. We give a full description of the optimal control and optimal trajectories are explicitly obtained. The optimal trajectories we construct, lie in a 2-dimensional plane and they are composed of arcs of circle.
Citation: Jérome Lohéac, Jean-François Scheid. Time optimal control for a nonholonomic system with state constraint. Mathematical Control and Related Fields, 2013, 3 (2) : 185-208. doi: 10.3934/mcrf.2013.3.185
References:
[1]

A. Agrachev, D. Barilari and U. Boscain, On the Hausdorff volume in sub-Riemannian geometry, Calc. Var. Partial Differential Equations, 43 (2012), 355-388. doi: 10.1007/s00526-011-0414-y.

[2]

A. A. Agrachev and Y. L. Sachkov, "Control Theory from the Geometric Viewpoint," Encyclopaedia of Mathematical Sciences, 87, Control Theory and Optimization, II, Springer-Verlag, Berlin, 2004.

[3]

L. Ambrosio, N. Fusco and D. Pallara, "Functions of Bounded Variation and Free Discontinuity Problems," Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 2000.

[4]

R. Beals, B. Gaveau and P. C. Greiner, Hamilton-Jacobi theory and the heat kernel on Heisenberg groups, J. Math. Pures Appl. (9), 79 (2000), 633-689. doi: 10.1016/S0021-7824(00)00169-0.

[5]

A. M. Bloch, Nonholonomic mechanics and control, With the collaboration of J. Baillieul, P. Crouch and J. Marsden, With scientific input from P. S. Krishnaprasad, R. M. Murray and D. Zenkov, Interdisciplinary Applied Mathematics, 24, Systems and Control, Springer-Verlag, New York, 2003. doi: 10.1007/b97376.

[6]

J. F. Bonnans and A. Hermant, Well-posedness of the shooting algorithm for state constrained optimal control problems with a single constraint and control, SIAM J. Control Optim., 46 (2007), 1398-1430. doi: 10.1137/06065756X.

[7]

R. W. Brockett, Control theory and singular Riemannian geometry, in "New Directions in Applied Mathematics" (Cleveland, Ohio, 1980), Springer, New York-Berlin, (1982), 11-27.

[8]

A. E. Bryson, Jr. and Y. C. Ho, Applied optimal control. Optimization, estimation, and control, Revised printing, Hemisphere Publishing Corp. Washington, D. C., distributed by Halsted Press [John Wiley & Sons], New York-London-Sydney, 1975.

[9]

L. Cesari, "Optimization-Theory and Applications. Problems with Ordinary Differential Equations," Applications of Mathematics (New York), 17, Springer-Verlag, New York, 1983.

[10]

F. H. Clarke, "Optimization and Nonsmooth Analysis," Second edition, Classics in Applied Mathematics, 5, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1990. doi: 10.1137/1.9781611971309.

[11]

J.-M. Coron, "Control and Nonlinearity," Mathematical Surveys and Monographs, 136, American Mathematical Society, Providence, RI, 2007.

[12]

L. C. Evans and R. F. Gariepy, "Measure Theory and Fine Properties of Functions," Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1992.

[13]

R. F. Hartl, S. P. Sethi and R. G. Vickson, A survey of the maximum principles for optimal control problems with state constraints, SIAM Rev., 37 (1995), 181-218. doi: 10.1137/1037043.

[14]

R. A. Horn and C. R. Johnson, "Matrix Analysis," Cambridge University Press, Cambridge, 1985.

[15]

A. D. Ioffe and V. M. Tihomirov, "Theory of Extremal Problems," Studies in Mathematics and its Applications, 6, North-Holland Publishing Co., Amsterdam-New York, 1979.

[16]

J. Lohéac, J.-F. Scheid and M. Tucsnak, Controllability and time optimal control for low Reynolds numbers swimmers, Acta Applicandae Mathematicae, 123 (2013), 175-200. doi: 10.1007/s10440-012-9760-9.

[17]

C. Prieur and E. Trélat, Robust optimal stabilization of the Brockett integrator via a hybrid feedback, Math. Control Signals Systems, 17 (2005), 201-216. doi: 10.1007/s00498-005-0152-9.

[18]

A. Shapere and F. Wilczek, Efficiencies of self-propulsion at low Reynolds number, J. Fluid. Mech., 198 (1989), 587-599. doi: 10.1017/S0022112089000261.

show all references

References:
[1]

A. Agrachev, D. Barilari and U. Boscain, On the Hausdorff volume in sub-Riemannian geometry, Calc. Var. Partial Differential Equations, 43 (2012), 355-388. doi: 10.1007/s00526-011-0414-y.

[2]

A. A. Agrachev and Y. L. Sachkov, "Control Theory from the Geometric Viewpoint," Encyclopaedia of Mathematical Sciences, 87, Control Theory and Optimization, II, Springer-Verlag, Berlin, 2004.

[3]

L. Ambrosio, N. Fusco and D. Pallara, "Functions of Bounded Variation and Free Discontinuity Problems," Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 2000.

[4]

R. Beals, B. Gaveau and P. C. Greiner, Hamilton-Jacobi theory and the heat kernel on Heisenberg groups, J. Math. Pures Appl. (9), 79 (2000), 633-689. doi: 10.1016/S0021-7824(00)00169-0.

[5]

A. M. Bloch, Nonholonomic mechanics and control, With the collaboration of J. Baillieul, P. Crouch and J. Marsden, With scientific input from P. S. Krishnaprasad, R. M. Murray and D. Zenkov, Interdisciplinary Applied Mathematics, 24, Systems and Control, Springer-Verlag, New York, 2003. doi: 10.1007/b97376.

[6]

J. F. Bonnans and A. Hermant, Well-posedness of the shooting algorithm for state constrained optimal control problems with a single constraint and control, SIAM J. Control Optim., 46 (2007), 1398-1430. doi: 10.1137/06065756X.

[7]

R. W. Brockett, Control theory and singular Riemannian geometry, in "New Directions in Applied Mathematics" (Cleveland, Ohio, 1980), Springer, New York-Berlin, (1982), 11-27.

[8]

A. E. Bryson, Jr. and Y. C. Ho, Applied optimal control. Optimization, estimation, and control, Revised printing, Hemisphere Publishing Corp. Washington, D. C., distributed by Halsted Press [John Wiley & Sons], New York-London-Sydney, 1975.

[9]

L. Cesari, "Optimization-Theory and Applications. Problems with Ordinary Differential Equations," Applications of Mathematics (New York), 17, Springer-Verlag, New York, 1983.

[10]

F. H. Clarke, "Optimization and Nonsmooth Analysis," Second edition, Classics in Applied Mathematics, 5, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1990. doi: 10.1137/1.9781611971309.

[11]

J.-M. Coron, "Control and Nonlinearity," Mathematical Surveys and Monographs, 136, American Mathematical Society, Providence, RI, 2007.

[12]

L. C. Evans and R. F. Gariepy, "Measure Theory and Fine Properties of Functions," Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1992.

[13]

R. F. Hartl, S. P. Sethi and R. G. Vickson, A survey of the maximum principles for optimal control problems with state constraints, SIAM Rev., 37 (1995), 181-218. doi: 10.1137/1037043.

[14]

R. A. Horn and C. R. Johnson, "Matrix Analysis," Cambridge University Press, Cambridge, 1985.

[15]

A. D. Ioffe and V. M. Tihomirov, "Theory of Extremal Problems," Studies in Mathematics and its Applications, 6, North-Holland Publishing Co., Amsterdam-New York, 1979.

[16]

J. Lohéac, J.-F. Scheid and M. Tucsnak, Controllability and time optimal control for low Reynolds numbers swimmers, Acta Applicandae Mathematicae, 123 (2013), 175-200. doi: 10.1007/s10440-012-9760-9.

[17]

C. Prieur and E. Trélat, Robust optimal stabilization of the Brockett integrator via a hybrid feedback, Math. Control Signals Systems, 17 (2005), 201-216. doi: 10.1007/s00498-005-0152-9.

[18]

A. Shapere and F. Wilczek, Efficiencies of self-propulsion at low Reynolds number, J. Fluid. Mech., 198 (1989), 587-599. doi: 10.1017/S0022112089000261.

[1]

Stefan Doboszczak, Manil T. Mohan, Sivaguru S. Sritharan. Pontryagin maximum principle for the optimal control of linearized compressible navier-stokes equations with state constraints. Evolution Equations and Control Theory, 2022, 11 (2) : 347-371. doi: 10.3934/eect.2020110

[2]

Huaiqiang Yu, Bin Liu. Pontryagin's principle for local solutions of optimal control governed by the 2D Navier-Stokes equations with mixed control-state constraints. Mathematical Control and Related Fields, 2012, 2 (1) : 61-80. doi: 10.3934/mcrf.2012.2.61

[3]

Md. Haider Ali Biswas, Maria do Rosário de Pinho. A nonsmooth maximum principle for optimal control problems with state and mixed constraints - convex case. Conference Publications, 2011, 2011 (Special) : 174-183. doi: 10.3934/proc.2011.2011.174

[4]

H. O. Fattorini. The maximum principle for linear infinite dimensional control systems with state constraints. Discrete and Continuous Dynamical Systems, 1995, 1 (1) : 77-101. doi: 10.3934/dcds.1995.1.77

[5]

Zaidong Zhan, Shuping Chen, Wei Wei. A unified theory of maximum principle for continuous and discrete time optimal control problems. Mathematical Control and Related Fields, 2012, 2 (2) : 195-215. doi: 10.3934/mcrf.2012.2.195

[6]

Andrei V. Dmitruk, Nikolai P. Osmolovskii. Proof of the maximum principle for a problem with state constraints by the v-change of time variable. Discrete and Continuous Dynamical Systems - B, 2019, 24 (5) : 2189-2204. doi: 10.3934/dcdsb.2019090

[7]

Guy Barles, Ariela Briani, Emmanuel Trélat. Value function for regional control problems via dynamic programming and Pontryagin maximum principle. Mathematical Control and Related Fields, 2018, 8 (3&4) : 509-533. doi: 10.3934/mcrf.2018021

[8]

Hans Josef Pesch. Carathéodory's royal road of the calculus of variations: Missed exits to the maximum principle of optimal control theory. Numerical Algebra, Control and Optimization, 2013, 3 (1) : 161-173. doi: 10.3934/naco.2013.3.161

[9]

Luís Tiago Paiva, Fernando A. C. C. Fontes. Adaptive time--mesh refinement in optimal control problems with state constraints. Discrete and Continuous Dynamical Systems, 2015, 35 (9) : 4553-4572. doi: 10.3934/dcds.2015.35.4553

[10]

Zhen Wu, Feng Zhang. Maximum principle for discrete-time stochastic optimal control problem and stochastic game. Mathematical Control and Related Fields, 2022, 12 (2) : 475-493. doi: 10.3934/mcrf.2021031

[11]

Matthias Gerdts, Martin Kunkel. A nonsmooth Newton's method for discretized optimal control problems with state and control constraints. Journal of Industrial and Management Optimization, 2008, 4 (2) : 247-270. doi: 10.3934/jimo.2008.4.247

[12]

Xiao-Li Ding, Iván Area, Juan J. Nieto. Controlled singular evolution equations and Pontryagin type maximum principle with applications. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021059

[13]

Yuefen Chen, Yuanguo Zhu. Indefinite LQ optimal control with process state inequality constraints for discrete-time uncertain systems. Journal of Industrial and Management Optimization, 2018, 14 (3) : 913-930. doi: 10.3934/jimo.2017082

[14]

Changjun Yu, Shuxuan Su, Yanqin Bai. On the optimal control problems with characteristic time control constraints. Journal of Industrial and Management Optimization, 2022, 18 (2) : 1305-1320. doi: 10.3934/jimo.2021021

[15]

Eduardo Casas, Fredi Tröltzsch. Sparse optimal control for the heat equation with mixed control-state constraints. Mathematical Control and Related Fields, 2020, 10 (3) : 471-491. doi: 10.3934/mcrf.2020007

[16]

Canghua Jiang, Zhiqiang Guo, Xin Li, Hai Wang, Ming Yu. An efficient adjoint computational method based on lifted IRK integrator and exact penalty function for optimal control problems involving continuous inequality constraints. Discrete and Continuous Dynamical Systems - S, 2020, 13 (6) : 1845-1865. doi: 10.3934/dcdss.2020109

[17]

Vincenzo Basco, Piermarco Cannarsa, Hélène Frankowska. Necessary conditions for infinite horizon optimal control problems with state constraints. Mathematical Control and Related Fields, 2018, 8 (3&4) : 535-555. doi: 10.3934/mcrf.2018022

[18]

Theodore Tachim-Medjo. Optimal control of a two-phase flow model with state constraints. Mathematical Control and Related Fields, 2016, 6 (2) : 335-362. doi: 10.3934/mcrf.2016006

[19]

Torsten Lindström. Discrete models and Fisher's maximum principle in ecology. Conference Publications, 2003, 2003 (Special) : 571-579. doi: 10.3934/proc.2003.2003.571

[20]

Omid S. Fard, Javad Soolaki, Delfim F. M. Torres. A necessary condition of Pontryagin type for fuzzy fractional optimal control problems. Discrete and Continuous Dynamical Systems - S, 2018, 11 (1) : 59-76. doi: 10.3934/dcdss.2018004

2020 Impact Factor: 1.284

Metrics

  • PDF downloads (106)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]